Hail, Carroll
- When
- May 25, 1:45 AM EST
- Where
- Carroll County, Dugspur
- Measured
- 0.88 in hail
- Reported by
- POST OFFICE
- Coordinates
- 36.817, -80.617
Severe thunderstorms from a dissipating MCS produced hail up to the size of nickels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Severe thunderstorms from a dissipating MCS produced hail up to the size of nickels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 24, 10:55 PM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1155 PM EDT MON MAY 24 2004 .DISCUSSION... BASED ON BEHAVIOR OF CONVECTION PUSHING INTO WESTERN SECTIONS OF THE FA...NOT REALLY EXPECTING IT TO DIE OUT AS S/WV MAKES ITS WAY ACROSS THE FA TONIGHT. ATMOS NOT STABILIZING VERY QUICKLY. UPDATING FCST TO KEEP POPS GOING ALL NIGHT. && .RNK WATCHES/WARNINGS/ADVISORIES... NC...NONE. VA...NONE. WV...NONE. && JDS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 549 AM EDT MON MAY 24 2004 NCZ001-002-018-VAZ007-009>012-015-WVZ042>045-250946- ALLEGHANY NC-ASHE NC-BLAND VA-GILES VA-GRAYSON VA-GREENBRIER WV- MERCER WV-MONROE WV-SMYTH VA-SUMMERS WV-TAZEWELL VA-WATAUGA NC- WYTHE VA- 549 AM EDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... FAR WESTERN VIRGINIA...AS WELL AS EXTREME NORTHWEST NORTH CAROLINA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NCZ003>006-019-020-VAZ013-014-016>020-022>024-032>035-043>047-058- 059-250946- ALLEGHANY VA-AMHERST VA-APPOMATTOX VA-BATH VA-BEDFORD VA- BOTETOURT VA-BUCKINGHAM VA-CAMPBELL VA-CARROLL VA-CASWELL NC- CHARLOTTE VA-CRAIG VA-FLOYD VA-FRANKLIN VA-HALIFAX VA-HENRY VA- MONTGOMERY VA-PATRICK VA-PITTSYLVANIA VA-PULASKI VA-ROANOKE VA- ROCKBRIDGE VA-ROCKINGHAM NC-STOKES NC-SURRY NC-WILKES NC-YADKIN NC- 549 AM EDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS MOST OF WESTERN AND CENTRAL VIRGINIA...AS WELL AS THE FOOTHILLS AND PIEDMONT OF NORTHWEST NORTH CAROLINA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 AM EDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0226 AM FLASH FLOOD RICHLANDS 37.10N 81.80W
05/25/2004 TAZEWELL VA EMERGENCY MNGR
A STATE OF EMERGENCY HAS BEEN DECLARED IN TAZEWELL
COUNTY. WIDESPREAD FLOODING IN THE WESTERN PART OF
COUNTY. MOBILE HOME PARK UNDER WATER WITH EVACUATIONS
GOING ON THERE.
&&
2 MOBILE HOMES MISSING FROM MOBILE HOME PARK. HIGHWAY 460 CLOSED
WEST AND EAST BOUND.
JDSThe Roanoke radar (KFCX), 38 km away, was scanning. The volume nearest the first event began at 06:42 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398721, 5398722.